Bye bye Pregablin

Hi I just wanted to support anyone who is on pregablin and trying to come off them. I was only on Pregablin for a short while after being on Gabapentin which didn't help either. With the help of my GP I am off them at last and feel better than when I took them. It seems crazy that a pill which is so expensive and supposed to help with pain, made me so ill. I would say to anyone going through the weaning process that although it is horrendous with all the effects coming off them, keep going I nearly gave up, but I had a great Doctor and he kept in touch and when it looked like the weaning wasn't working on its own, I did have to go on to a very short course of Diazepan for the panic attacks and shivering nervous episode, something for the nausea and acid stomach. It took about 5/6 weeks for the last 2 weeks I haven't taken any. I did not get the right GP the first time I asked, but after that I had great help. Keep positive and take care all. Hugs xxx

9 Replies

  • This made me unwell too, many find it helpful though, just goes to show how differently we all react to things. Pleased you are feeling a little better, it takes ages to fully recover when you have been affected in this way. xxx

  • Hi there, Did you struggle to come off it and what help did you get, as I think that makes a big difference ? x

  • Yes it was a struggle, I do have excellent health care and support from family xx

  • I am so glad this has worked for you and you are feeling better for having dropped the tablets.

    I gave taken them now for about 6 years and athey are unfortunately the only thing that helps the burning/knifing neuropathic pain and make life bearable. There are the side effects and I always have a muzzy head and have to watch what I eat. I know so many poor people like yourself who have been made very I'll by the very tablets designed to help. I am like that with antidepressants for the pain I have felt like death and armed up.

    You are right on saying that you need the support of an empathic GP to help you with your withdrawal. Sincerely hope you carry on going upwards as we need a good news story as it lifts all our spirits. X

  • Hi marg1953

    I am so genuinely delighted that you have overcome the horrid withdrawal of your Pregabalin, and I want to sincerely wish you continued best of luck.

    I have taken Pregabalin for a couple of years now and I have not noticed any side effects whilst on them, however neither have I noticed any help they have given me!

    All my hopes and dreams for you

    Ken x

  • It's a shame we don't all respond the same to medication.

    I have high dose gabapentin and it works well on my back pain and the feet/ hands. So much so I can tell when it is wearing off.

    I do get dreadful tinnitus and now am gaining weight, but that is the first in all the years I have been on it.

    Wishing you a manageable time

  • Hi, I've been taking pregabalin for just under a year and my dr has just recently upped the strength to maximum as I was in so much pain on a daily basis and they were the only tablets that she could increase.. I've found that they help me and I can tell when they're starting to wear off.. We all react differently to medication and I've found on my journey it's all about trial and error as I reacted badly to gabapentin and venlafaxine.. I'm so happy your feeling better.. 😘😘👍

  • Oh no just realised what been wrong with me,came off mine 3 weeks ago ,but only on them for 3months,took lower dosees over 5 days, same symptoms as you, never knew it could have been withdrawal symptoms,I'm still sick with stomach indigestion problems,was thinking I was going down with something new, will it have caused damage to stomach.

  • I am sorry you are going through the same as I did, although I am feeling brilliant compared to when I first stopped them I do still have indigestion and occasional stomach ache. Last week the beginning of April I was sick one morning which was the usual bile, but that is after 2 weeks of being okey. I have struggled with my appetite but that is returning also I put on over a stone in weight when on them and I have lost it all again.  if you get a lot of the acid and pain it may be worth seeing your doctor for something to disperse the acid. Keep cheerful it can be a long process . Are you on a weaning dose as that is so important? Lots of hugs Xxx

You may also like...